Aa
A
A
Close
Avatar universal
Synthroid low dose symptoms - Update
Hi,
I just spoke with my Endo.  Cause my breathing has been getting really bad this past week, only taking the med for 2 weeks, now I'm having bone pains in both arms, feel major fatigue & shaking, and my vision is distorted, clear but crosseyed.  

But the Endo said I'm on too low of a dose to have any side effects.  I'm on .075 mg, he said patients usually don't have side effects until 300, whatever that means.  And synthroid doesn't cause breathing issues.  

He told me to stop taking the med until he tests my FT3/T4 July 23 (finally), and he'll go from there.  He said my TSH is still normal, tested Saturday night at the ER, but he wouldn't give me the numbers.    

Geez, why does it take so long for endo appts,.  I still have to wait another 5 weeks.  

  
Cancel
8 Answers
Page 1 of 1
213044 tn?1236531060
Your endo said WHAT???????

He put you on 75mcg, which is a substantial maintenance dosage, to shrink a goiter, if my memory serves me correctly. Your hormone levels were good, but the doctor put you on Synthroid to shrink the goiter. Is that correct?

If your Endo actually told you people wouldn't notice any affects of the meds until they were taking 300mcg, I would start running right now.

Most people who have no thyroid are taking less than that, by far. My thyroid is supposedly dead, and I am currently taking 100mcg. A month ago I was taking 75mcg. That's the same dosage you were put on.

Your breathing problems and such are because you have been driven to hyperthyroidism. The Synthroid is exactly why you feel the way you do.

This is the guy at the VA, isn't it?

Go demand a copy of your tests from the ER visit.
The Endo is either stupid or lying to you, and frankly I think it's a little of both.
Comment
Cancel
213044 tn?1236531060
Comment
Comment
Submit Comment
Avatar universal
AR-10 is correct. 300 mcg is really a high dose. I have not thyroid and i am only taking 125mcg, my highest level was 200mcg (on that dosage for 12 yrs). They discovered i was being over medicated on 200mcg for the last year or so.

Please call them back, or at least talk to a pharmacist. I would ask for copies of the lab results as well.

I would not wast much time in getting this corrected, hyperthyroidism is dangerous.
Comment
Cancel
Avatar universal
Comment
Comment
Submit Comment
523918 tn?1244553431
I can give the reference (I took it from a pharmacy book, farmacology) for levothyroxine dosage:
Adults: 1,6 mcg/kg/day: women: 75 - 100 mcg/day, men: 100 - 150 mcg/day.

For children: 10-15 mcg/kg/day
Comment
Cancel
523918 tn?1244553431
Comment
Comment
Submit Comment
523918 tn?1244553431
Sorry I mean pharmacology
Comment
Cancel
523918 tn?1244553431
Comment
Comment
Submit Comment
168348 tn?1379360675
I AGREE WITH EVERY post above .... you most certainly can have symptoms on 75mcgs ...... I have major symptoms anything higher than 75mcgs!!!!!!

Thank you all for you posts ...

Cheryl
Comment
Cancel
168348 tn?1379360675
Comment
Comment
Submit Comment
Avatar universal
Thanks for helpful replies everyone.  

AR-10: Yes my endo works at the VA.  He said .075 mg is a baby dose, I shouldn't be feeling any symptoms from it, especially breathing difficulty, just seems the longer I take the meds, the worse I am feeling.  Normal TSH levels, synthroid for reducing thyroid swelling.  

Wish I would have recorded our conversation, cause he did say, patients shouldn't have any symptoms till 300,.  But thanks to above posts, patient experiences tells a different story.

I will ask for an Endo transfer, and get a 2nd opinion.  

This is what Dr. Lupo shared pertaining to my thyroid question :
This is not likely to work well -- the current guidelines suggest against "suppressing" a TSH in order to treat a goiter/nodule -- so no levothyroxine in your case.  I the TSH is abnormally high (>3 or 4) then levothyroxine may help.

Thanks again to everyone.  




  
Comment
Cancel
Avatar universal
Comment
Comment
Submit Comment
519035 tn?1348279373
I agree. I was recently taking 75 mg of synthroid. To start. I have just been on this a little over two weeks. Symptoms were horrible. Your goiter can cause your breathing problems. Try just taking a tylenol until you get a second opinion. My doc has been working wonders for me. I just hope my body will adjust to the changes. I am now only on 50mg as of tomorrow we'll see how that goes!
Comment
Cancel
519035 tn?1348279373
Comment
Comment
Submit Comment
Avatar universal
Hi Cynnie,
Thanks for reply.  I knew some side effects would come with taking synthroid, but unaware they would be so sudden and extreme.  Thanks for the advice on Tylenol, I take Advil to help with swelling.  CT scan states I have a deviated trachea.  

Wonderful news your doc is taking care of you, hope the reduction in synthroid works well for you.  
Comment
Cancel
Avatar universal
Comment
Comment
Submit Comment
Your Answer
Avatar universal
Answer
Know how to answer? Tap here to leave your answer...
Answer
Submit Answer
A
A
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Thyroid Disorders Community Resources
RSS Expert Activity
233488 tn?1310696703
Blank
Marathon Running Done Over Many Yea...
05/15 by John C Hagan III, MD, FACS, FAAOBlank
233488 tn?1310696703
Blank
New Article on Multifocal IOL vs &q...
05/15 by John C Hagan III, MD, FACS, FAAOBlank
748543 tn?1463449675
Blank
TMJ/TMJ The Connection Between Teet...
01/15 by Hamidreza Nassery , DMD, FICOI, FAGD, FICCMOBlank
Top Thyroid Answerers
Avatar m tn
Blank
gimel
MI
649848 tn?1424570775
Blank
Barb135
FL
Avatar m tn
Blank
flyingfool
WI
Avatar f tn
Blank
goolarra
Sisters, OR
1756321 tn?1377771734
Blank
Red_Star
Queensland, Australia
1204245 tn?1356904325
Blank
898_1
Long Beach